(131 comments, 240 posts)
This user hasn't shared any profile information
Posts by rstigall
Join us for a FREE Webinar on May 23
Space is limited.
Reserve your Webinar seat now at: https://www1.gotomeeting.com/register/250435665
Dr. Tao Le, the series editor for First Aid, will discuss the most useful and up-to-date information to help guide you through the residency application and
interview process, and provide tips to help you obtain a residency position in the specialty of your choice.
There will be a live, interactive Q & A session at the end of the webinar.
Title: First Aid for the USMLE Match by Dr. Tao Le
Date: Thursday, May 23, 2013
Time: 9:00 PM – 10:00 PM EDT
After registering, you will receive a confirmation email with information about how to access the Webinar.
Required: Windows® 7, Vista, XP or 2003 Server
Required: Mac OS® X 10.5 or newer
Required: iPhone®, iPad®, Android™ phone or Android tablet
Check out today’s Step 1 Qmax Question Challenge.
Know the answer? Post it below! Don’t forget to check back for an update with the correct answer and explanation.
A 61-year-old woman complains of a tingling sensation in her feet that has become progressively worse over the past several months. On physical examination she appears mildly jaundiced and her tongue has a glazed appearance. Neurologic findings include decreased vibrational sense in her lower extremities. A peripheral blood smear is shown in the image.
Which of the following is the most common cause of the disorder seen in this patient?
B. Pancreatic insufficiency
C. Bacterial overgrowth
D. Pernicious anemia
E. Infection with Diphyllobothrium latum
F. Nutritional deficiency
Want to know the ‘bottom line?’ Purchasing a USMLE-Rx Subscription provides many more features, more questions, and passages from First Aid, including images, references, and other facts relevant to this question.
This practice question is an actual question from the USMLE-Rx Step 1 test bank. For more USMLE Step 1 prep, subscribe to our Flash Facts and Step 1 Express video series. Score the best deal on all three products with a Step 1 Triple Play Bundle.
By Molly Lewis
In my previous mnemonic post, I taught you the “CHIMPANZEES” mnemonic for the causes of hypercalcemia, but your patient is probably not going to come to you complaining of “hyperparathyroidism.” So, what will a patient with hypercalcemia come to see you for?
The OFFICIAL errata for the 2013 version of First Aid for the USMLE Step 1 is now posted on our Errata Page.
Remember, you can help us update our errata throughout the year. If you find an error that has not yet been reported, tell us about it. If you are the first to submit an errata, you may qualify to win a $5.00 to $20.00 Amazon.com gift card.
Most of our webinars are scheduled with Dr. Le’s schedule in mind. That means that the majority of our webinars are scheduled during the evening hours, eastern time, here in the U.S. But, that schedule means that many of our international followers don’t get to attend (they’re getting some much-needed sleep).
We want to schedule a webinar specifically for international students, but we need to know what time is best for you.
Post your location in the comments below. We’ll tally the locations and schedule a webinar that’s convenient for the greatest number of people.
Tell your friends, too. If we get a lot of interest, then we’ll be able to schedule webinars for international students more often.
Thanks for your help!
The First Aid Team
Check out today’s Step 2 Qmax Question Challenge.
Know the answer? Post it in the comments below! Don’t forget to check back for an update with the correct answer and explanation.
A 65-year-old man with a long history of hypertension and cocaine abuse presents to the emergency department unconscious and unresponsive. His companion reports that just after taking a dose of cocaine, the patient complained of an excruciating headache, vomited, and a few seconds later became unconscious. The patient is pronounced dead soon after arrival. An axial section of the patient’s brain at autopsy is shown in the image.
Which of the following describes the most likely pathogenesis of this patient’s death?
A. Ischemic stroke with subsequent reperfusion and hemorrhage
B. Rupture of massive saccular aneurysm
C. Subdural hemorrhage leading to increased intracranial pressure, herniation, and death
D. Epidural hemorrhage leading to increased intracranial pressure, herniation, and death
E. Massive intraparenchymal hemorrhage in the area of the thalamus
F. Massive intraparenchymal hemorrhage in the area of the cortical grey matter
Want to know the ‘bottom line?’ Purchase a USMLE-Rx Subscription and get many more features, more questions, and passages from First Aid, including images, references, and other facts relevant to this question.